Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 79, NWS Green Bay, WI

November 15, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 15, 2018, 3:44 AM CST. It took effect at Nov 16, 2018, 4:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 3:44 AM CST (09:44 UTC)
In effect from
Nov 16, 2018, 4:00 AM CST
Expired
Nov 16, 2018, 6:00 PM CST
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

212 
WHUS73 KGRB 150944
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
344 AM CST Thu Nov 15 2018

LMZ543-151745-
/O.NEW.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Two Rivers to Sheboygan WI-
344 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday. 

* WINDS...West 15 to 25 knots late tonight through Friday
  afternoon.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-151745-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
344 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...South to southwest 15 to 25 knots. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541-542-151745-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
344 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...South to southwest 15 to 25 knots. 

* WAVES...4 to 7 feet subsiding to 3 to 5 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
711 
WHUS73 KGRB 151555
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
955 AM CST Thu Nov 15 2018

LMZ521-522-160000-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
955 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...South to southwest 15 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541-542-160000-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
955 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...South to southwest 15 to 25 knots.

* WAVES...4 to 7 feet subsiding to 3 to 5 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ543-160000-
/O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Two Rivers to Sheboygan WI-
955 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST
FRIDAY...

* WINDS...West 15 to 25 knots late tonight through Friday 
  afternoon. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
982 
WHUS73 KGRB 152100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
300 PM CST Thu Nov 15 2018

LMZ521-522-160000-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
300 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Southwest 10 to 20 knots. A few gusts to 25 knots. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541-542-160500-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
300 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...Southwest 10 to 20 knots. A few gusts to 25 knots. 

* WAVES...3 to 5 feet .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ543-160500-
/O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Two Rivers to Sheboygan WI-
300 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST
FRIDAY...

* WINDS...West 15 to 25 knots starting early Friday morning. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
047 
WHUS73 KGRB 160208
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
808 PM CST Thu Nov 15 2018

LMZ541-542-161015-
/O.CAN.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/
/O.EXA.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
808 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY FOR THURSDAY EVENING IS CANCELLED...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday.
The Small Craft Advisory has been cancelled. 

* WINDS...Northwest 15 to 25 kts. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-161015-
/O.EXA.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
808 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday. 

* WINDS...Northwest 15 to 25 kts. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ543-161015-
/O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/
Two Rivers to Sheboygan WI-
808 PM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST
FRIDAY...

* WINDS...Northwest 15 to 25 kts. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
498 
WHUS73 KGRB 161007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
407 AM CST Fri Nov 16 2018

LMZ521-522-541>543-161815-
/O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
407 AM CST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 kts.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
910 
WHUS73 KGRB 161530
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
930 AM CST Fri Nov 16 2018

LMZ521-522-541>543-162330-
/O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
930 AM CST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 kts.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
580 
WHUS73 KGRB 162158
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
358 PM CST Fri Nov 16 2018

LMZ521-522-541>543-170000-
/O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
358 PM CST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 20 kts. Gusts to 25 kts.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
399 
WHUS73 KGRB 170012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
612 PM CST Fri Nov 16 2018

LMZ521-522-541>543-170115-
/O.EXP.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
612 PM CST Fri Nov 16 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 3:32 AM CST, 12 minutes earlier.

Area forecast discussion, Nov 15, 3:32 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
332 AM CST Thu Nov 15 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 331 AM CST Thu Nov 15 2018

The main weather concern in the short-term forecast will be the
potential for some light snow overnight into early Friday morning.
Only minor accumulations are expected, but there could be a few
slippery spots on area roadways for the Friday morning commute.

Today: Quiet and warmer weather will remain in place today as high
pressure slowly drifts off to the east of the area. At the same
time, a surface low and 500mb shortwave will begin to approach the
western CWA by this afternoon. The main impacts from this will be
increased southerly flow across much of the area allowing for a few
10 to 20 mph wind gusts this afternoon as the pressure gradient
increases. The combination of sunshine through at least mid day
along with warmer air advecting into the area, will allow
temperatures to warm well into the 30s. The north-central may remain
a bit cooler, in the low to mid 30s as cloud cover increases through
the afternoon hours. Otherwise, mainly dry conditions expected.
Another area that will likely see increased cloud cover will be
right along the Lake MI shoreline, where some lake effect clouds
have developed; however, this should gradually shift to the east
throughout the day.

Tonight into Friday: The aforementioned broad surface low will shift
from northern MN this evening to eastern Upper MI and northern Lower
MI by 12Z Friday, then to southern Ontario by 18Z Friday. As this
happens, a surface trough/cold front will pass through the area
overnight and to the east of the area by Friday morning. This system
does not have a lot of moisture to work with and is quick moving, so
the snowfall accumulation is expected to remain light. In fact most
models are only painting out around 0.03 inches or less of QPF as
the front traverses the area. This would equate to roughly a few
tenths of an inch with relatively low snow to liquid ratios around
or less than 10:1. Again, with most of the snow expected to be out
of the area early Friday morning, not expecting any major impacts;
however, the light dusting of snow may allow for some slick spots
during the Friday morning commute. Any early morning slick spots
should quickly improve as temperatures warm into the mid to possibly
upper 30s across much of northeastern/eastern WI.

The rest of the day will be dry across all but north-central WI
as northwest flow kicks in and 850mb  temperatures drop to around
-10C during the afternoon. This would lead to an increasing
chance of lake effect snow across mainly Vilas County. Without any
shortwaves or added system forcing, the lake effect snow should
remain light with an inch or less accumulation expected through
Friday across Vilas County. It does look like the precipitation
will remain in the form of snow as soundings continue to indicate
that the moisture is deep enough to allow ice crystals to form. By
the time the deeper moisture exits to the east, westerly
downslope winds over eastern/northeastern WI will minimize the
chances of freezing drizzle.

.LONG TERM...Friday Night Through Wednesday
Issued at 331 AM CST Thu Nov 15 2018

Northwest upper flow is expected for most of this forecast period,
but there is a period of more zonal flow mid to late next week
between a couple of short waves.

Light snow is possible across parts of central and east-central
Wisconsin Friday night into Saturday morning as a system passes to
our south. There is a better chance for snow in the north-central
part of the state where northerly surface flow over the warmer
waters of Lake Superior will bring snow showers Friday night and
Saturday. Surface winds become unfavorable of lake effect in
Wisconsin on Sunday as high pressure passes southwest of the
state. QPF fields from 00Z runs of the GFS, ECMWF and Canadian
look quite different for early next week. The blend of those
solutions yields some low end chance or slight chances for snow,
mainly across northern Wisconsin. Return flow around a departing
surface high should result in slightly above normal highs for
Thanksgiving. Until then, much colder than normal temperatures
will prevail into early next with only slightly below normal highs
expected for Wednesday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1008 PM CST Wed Nov 14 2018

Scattered to broken lake effect clouds between 1500 ft
and 2500 feet are possible near the Lake Michigan shore from MTW
to SUE to 2P2 tonight, elsewhere it should be clear. Increasing
southwest winds just above the surface will produce low level wind
shear across northcentral Wisconsin tonight through 15z Thursday.

VFR conditions are expected Thursday, with middle and high clouds
arriving during the afternoon. An approaching cold front may produce
some light snow or rain and MVFR/IFR conditions Thursday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Nov 14, 2:08 PM CST, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CST Wed Nov 14 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CST Wed Nov 14 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Light snow or a wintry mix could cause hazardous travel conditions
at times late Thursday night into Friday night across northern
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-152015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CST Wed Nov 14 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

Kieckbusch/Uhlmann

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.